IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1447 
Small font sizeDefault font sizeIncrease font size
Navigate Here
  Search
 
  
Resource Links
   Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
   Article in PDF (189 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)

 
In This Article
   References

 Article Access Statistics
    Viewed1132    
    Printed57    
    Emailed0    
    PDF Downloaded109    
    Comments [Add]    

Recommend this journal

 


 
 Table of Contents    
LETTER TO THE EDITOR
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 428
 

Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 2


Department of Rasa Shastra and Bhaishajya Kalpana, Institute for Post Graduate Teaching and Research in Ayurveda, Gujarat Ayurved University, Jamnagar - 361008, Gujarat, India

Date of Web Publication17-May-2012

Correspondence Address:
Galib Ruknuddin
Department of Rasa Shastra and Bhaishajya Kalpana, Institute for Post Graduate Teaching and Research in Ayurveda, Gujarat Ayurved University, Jamnagar - 361008, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.96361

Rights and Permissions



How to cite this article:
Ruknuddin G. Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 2. Indian J Pharmacol 2012;44:428

How to cite this URL:
Ruknuddin G. Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 2. Indian J Pharmacol [serial online] 2012 [cited 2021 Mar 5];44:428. Available from: https://www.ijp-online.com/text.asp?2012/44/3/428/96361


Sir,

We read with interest a recent article entitled "Steven-Johnson syndrome due to Ayurvedic drugs" published in IJP. [1] Unfortunately, there are several aspects of the article that need to be addressed. In discussion, several drugs like Guggulu, Swarna Bhasma, Rasa Manikya, Godanti, Lavana Bhaskara, and Parada have been described to have adverse drug reactions without proper references. Ayurvedic system has its own concept of drug administration. The pioneers of Ayurveda have considered in detail about the possible ways in which toxicity or untoward effects can take place and provided all the guidelines to avoid them. The other drugs mentioned, such as Ginkgo echinacea, St. John's Wort, and Ginseng, are not found in any of the Ayurvedic classics. One should know that, all herbs are not Ayurvedic medicines. Moreover, there is no clear identity of the dispensed medicine in the described case report (small white balls in a small bottle without a label). This description is not in favor of an Ayurvedic formulation. No such report with the claimed drugs has been received at the National Pharmacovigilance Resource Centre for Ayurveda, Siddha and Unani (NPRC-ASU) drugs, Jamnagar.

This case of misreporting in a leading scientific journal like IJP is a serious matter as it may unnecessarily cause disrepute to the system of Ayurveda.

 
  References Top

1.Shivamurthy RM, Kallappa R, Reddy SG, Rangappa DB. Steven-Johnson syndrome due to ayurvedic drugs. Indian J Pharmacol 2012;44(1):134-5.  Back to cited text no. 1
    




 

Top
Print this article  Email this article
 

    

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow